I've been tanning for prom and after tanning in a bronzing bed several hours later I started hurting on my side. I looked at my side and notice a red rash or burn spot the size of a baseball. It was painful not itchy but hurt. I took some IB for pain and put some cream on the area for the inflammation and went to bed. Got up this morning and the pain has stopped and the spot is all red. Doesn't itch or hurt it's just on my skin and ugly. Has anyone ever had symtoms like this after tanning? The funny thing is it's on my side where you never can get tanned enough in a tanning bed. I cleaned the bed before I got in it. Didn't use any tanning lotions either. Next week I'm getting a spray tan for prom and staying out of the beds all together.
This looks like a superficial burn caused by tanning. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Also wear cotton undergarments. Application of mild corticosteroid cream and oral antiinflammatories like ibuprofen/acetaminophen are also helpful. If the symptoms are severe then it will be best to consult a doctor.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you for the information. The spot has cleared up and is gone. It must have been like you said a burn from the tanning bed. My skin is fair so it makes sense. It was just a funny place to be on my side under my arm.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.